MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 3.5MM RADIOLUCENT DRILL BIT; INSTRUMENT, SURGICAL, ORTHOPAEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER INSTRUMENTS-KALAMAZOO 3.5MM RADIOLUCENT DRILL BIT; INSTRUMENT, SURGICAL, ORTHOPAEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 4200355035
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Device discarded.
 
Event or Problem Description
It was reported that during surgery, while t2 drilling the humerus for distal screw fixation the drill broke at the base.It was reported that the front cortical bone did not come off.It was also reported that there were no adverse consequences and the procedure was completed successfully.
 
Additional Manufacturer Narrative
The reported event, for drill bit breakage, was not confirmed as the drill bit was not returned for evaluation.Without the drill bit, the root cause cannot be determined.
 
Event or Problem Description

Brand Name
3.5MM RADIOLUCENT DRILL BIT
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPAEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8348077
Report Number0001811755-2019-00572
Device Sequence Number1832747
Product Code HWE
UDI-Device Identifier04546540217165
UDI-Public04546540217165
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Catalogue Number4200355035
Device Lot Number18253017
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date02/18/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1